Illinois, 2008Tornado and Flash Flooding in Illinois, June 12 to 13, 2008
June 12 to 13, 2008 · NWS DVN · 25 events in 7 counties and zones
A strong cold front moved through eastern Iowa, northeast Missouri, and northern Illinois from June 12 through midday June 13 bringing very heavy rains of 1 to 5 inches, flash flooding, large hail, and damaging wind gusts to much of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $555,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through eastern Iowa, northeast Missouri, and northern Illinois from June 12 through midday June 13 bringing very heavy rains of 1 to 5 inches, flash flooding, large hail, and damaging wind gusts to much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 12, 2:39 AM CST, 10 hours 26 minutes earlier.
Area forecast discussion, Jun 12, 2:39 AM CST, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CDT THU JUN 12 2008
.SYNOPSIS...
STRONG COLD CORE STORM SYSTEM SPINNING ACROSS THE NORTHERN PLAINS
WILL PUSH A COLD FRONT THROUGH THE REGION TODAY AND TONIGHT.
TEMPERATURES CURRENTLY IN WESTERN ND IN THE UPPER 30S WITH MAXIMUM
TEMPERATURES YESTERDAY ONLY IN THE 40S IN MT. DEEP VORTEX WILL SEND
A SHORT WAVE ACROSS THE AREA SATURDAY AND SUNDAY BRINGING A CHANCE
OF SHOWERS OR THUNDERSTORMS. NORTHWEST FLOW ALOFT AND SURFACE HIGH
PRESSURE IN THE GREAT LAKES SHOULD PROVIDE THE REGION RATHER
COMFORTABLE JUNE WEATHER FOR MUCH OF NEXT WEEK. TOWARDS THE END OF
NEXT WEEK ZONAL FLOW ALOFT AND RETURNING SOUTHERLY FLOW WILL BRING
BACK A CHANCE OF THUNDERSTORMS.
&&
.SHORT TERM...TODAY AND TONIGHT
MASSIVE AREA OF THUNDERSTORMS DURING THE NIGHT FROM MN TO KS HAVE
WEAKENED SOME AND LESSENED IN COVERAGE. SEVERE THREAT HAS DIMINISHED
THIS MORNING BUT SOME STORMS PRODUCING HEAVY RAIN MAY STILL CAUSE
LOCAL FLASH FLOODING IN OUR NW CWA. WITH MCS WEAKENING AND COLD FRONT
STILL BACK IN WESTERN IOWA THIS SHOULD ALLOW FOR SOME SUNSHINE AND
DESTABILIZATION LATER TODAY. THUNDERSTORMS SHOULD RE-FIRE IN EASTERN
IOWA AND NORTHERN MO THIS AFTERNOON AND EVENTUALLY PUSH ACROSS IL
LATER THIS EVENING. WITH DEEP LAYER SHEAR IN PLACE AND STRONG WIND
FIELD SUPERCELLS SHOULD DEVELOP WITH THE POTENTIAL FOR A FEW
TORNADOES. THIS WILL UPSCALE TO A SQUALL LINE WITH DAMAGING WINDS
THE MAIN THREAT. SOME SIGNIFICANT WIND DAMAGE POSSIBLE. AS STORMS
INTENSIFY FLASH FLOOD THREAT ALSO INCREASES WITH PRECIPITABLE WATER
NEAR 2 INCHES. WILL CONTINUE FLASH FLOOD WATCH WITH POTENTIAL FOR
SEVERAL INCHES OF RAIN ESPECIALLY WHERE STORMS TRAIN.
.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...
RAIN AND A FEW STORMS WILL END FROM NORTHWEST TO SOUTHEAST ACROSS
THE CWA ON FRIDAY. THEN DEEP VORTEX WILL SHIFT TO THE NORTHEAST AND
SEND A SHORT WAVE INTO THE MIDWEST THIS WEEKEND BRINGING A CHANCE OF
STORMS. THE NORTHERN CWA LOOKS TO HAVE THE BEST CHANCES WHERE COLDER
AIR ALOFT AND STEEP LAPSE RATES WILL PRESIDE. NOT LOOKING AT
SIGNIFICANT RAIN WITH THIS EVENT AS MOISTURE WILL BE RATHER LIMITED.
MUCH OF NEXT WEEK LOOKS DRY AND COMFORTABLE FOR JUNE STANDARDS. WITH
NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE PARKED OVER THE GREAT
LAKES EXPECT BELOW NORMAL TEMPERATURES WITH DRY WEATHER. MAXIMUM
TEMPERATURES SHOULD BE IN THE 70S WITH MINIMUMS IN THE 50S. LATE
NEXT WEEK ZONAL FLOW ALOFT WILL SET UP WITH SOUTHERLY FLOW RETURNING
INCREASING MOISTURE...BRINGING BACK A CHANCE OF THUNDERSTORMS.
..HAASE..
&&
.AVIATION...
STORMY PATTERN EXPECTED IN THE REGION THROUGH THE FORECAST PERIOD
TODAY. STORMS WEST OF THE MISSISSIPPI RIVER HAVE BEEN WEAKENING
EARLY THIS MORNING...BUT ARE EXPECTED TO REENERGIZE LATER TODAY
ALONG AND WEST OF THE MISSISSIPPI. IMPACTS TO AVIATION WILL BE
DIRECTLY RELATED TO THIS THUNDERSTORM ACTIVITY WITH ASSOCIATED
IFR-MSVR CIGS AND VSBYS. WOLF
&&
.HYDROLOGY...
LITTLE CHANGE ON THE HYDRO SCENE OVERNIGHT WITH RAIN DEVELOPING AS
EXPECTED. RIVER FORECASTS ISSUED EARLIER THIS EVENING INCLUDED
24-HR RAINFALL AMOUNTS OF 1.25 TO 1.75 INCHES ON THE IOWA SIDE OF
THE RIVER...AND THIS FORECAST LOOKS ABOUT ON TRACK. WITH LITTLE
SOIL MOISTURE CAPACITY AND RIVERS AND CREEKS ALREADY HIGH...HAVE
BEEN QUICKER TO PULL THE TRIGGER ON FLASH FLOOD WARNINGS FOR THE
NORTHWEST PART OF THE CWA. WILL NEED TO WATCH THE AREA OF
CONVECTION OVER NORTHWEST MO AND SEE WHAT THAT BRINGS LATER THIS
MORNING. WOLF
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-LINN.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR CLINTON-DES MOINES-HENRY IA-JEFFERSON-KEOKUK-
LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR JO DAVIESS.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR CARROLL-MERCER-ROCK ISLAND-STEPHENSON-WHITESIDE.
MO...NONE.
&&
HAASE/WOLFHazardous weather outlook, Jun 12, 3:59 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 AM CDT THU JUN 12 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
459 AM CDT THU JUN 12 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A POTENTIALLY SIGNIFICANT SEVERE WEATHER AND FLASH FLOOD EVENT IS
EXPECTED TODAY INTO TONIGHT ACROSS THE OUTLOOK AREA. THE MORE
SUNSHINE AND INSTABILITY THAT OCCURS THE GREATER THE SEVERE RISK.
THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GREATER THAN
70 MPH...BUT A COUPLE OF TORNADOES AND LARGE HAIL IS ALSO POSSIBLE.
IN ADDITION ...HEAVY RAINS OF AT LEAST 1 TO 3 INCHES IN A SHORT
PERIOD OF TIME WILL CAUSE SERIOUS FLASH FLOODING. THIS AMOUNT OF
RAIN MAY EITHER AGGRAVATE OR WORSEN RIVER FLOODING THAT IS ALREADY
AT RECORD LEVELS AT SOME LOCATIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A CHANCE OF A FEW THUNDERSTORMS SATURDAY AND SUNDAY
MAINLY NORTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED.
MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER
WITH MODERATE TO RECORD FLOODING ON MANY EASTERN IOWA AND NORTHWEST
ILLINOIS TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE
LATEST FLOOD STATEMENT PRODUCT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY THIS AFTERNOON AND
EVENING.
HAASE
In the hours before
Local storm report, Jun 12, 9:06 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM HEAVY RAIN 4 SW VAN HORNE 41.97N 92.15W
06/12/2008 M2.54 INCH BENTON IA TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 9 AM.
1003 AM FLASH FLOOD 4 SW VAN HORNE 41.97N 92.15W
06/12/2008 BENTON IA TRAINED SPOTTER
PRARIE CREEK IS WELL OUT OF ITS BANKS BY ABOUT 3 FEET. IS
FLOODING SEVERL NEARBY CROP FIELDS.
&&
LELocal storm report, Jun 12, 9:20 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1020 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HAIL CHARLOTTE 41.96N 90.47W
06/12/2008 M1.00 INCH CLINTON IA LAW ENFORCEMENT
&&
MIKEZLocal storm report, Jun 12, 11:29 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1229 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN 2 WNW CEDAR RAPIDS 41.98N 91.70W
06/12/2008 M1.00 INCH LINN IA TRAINED SPOTTER
SINCE 12 PM. STILL RAINING. STORM TOTAL NOW 4.05 INCHES.
&&Local storm report, Jun 12, 12:11 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HEAVY RAIN W NORWAY 41.90N 91.93W
06/12/2008 M1.48 INCH BENTON IA TRAINED SPOTTER
TOTAL RAINFALL FROM 7 AM TILL NOW. STILL RAINING.
&&
MIKEZLocal storm report, Jun 12, 12:30 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 3 NNW CEDAR RAPIDS 42.02N 91.70W
06/12/2008 M1.39 INCH LINN IA TRAINED SPOTTER
1.39 INCHES IN THE LAST 90 MINUTES. 12 HOUR TOTAL 4.48.
&&
LELocal storm report, Jun 12, 12:39 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
139 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL PRESTON 42.05N 90.40W
06/12/2008 M0.50 INCH JACKSON IA TRAINED SPOTTER
SPOTTER ALSO REPORTED HEAVY RAIN AND ESTIMATED 40 TO 50
MPH WINDS.
&&
MIKEZEvent by event
15 thunderstorm wind, 7 hail, 2 flash flood, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Jo Daviess
- When
- June 12, 1:05 PM CST
- Where
- Jo Daviess County, 2.13 mi SSE of Derinda Center
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.220, -90.170
Wind gusts estimated to be 60 mph blew down some three inch diameter tree branches south of Derinda Center, IL at 2:05 pm June 12.
Hail, Stephenson
- When
- June 12, 2:10 PM CST
- Where
- Stephenson County, 0.8 mi NW of Freeport to 2.62 mi NE of Freeport Albertus Ar
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.287, -89.632
Golf ball-sized hail fell along Highway 20 just south of Freeport, IL at 3:10 pm June 12.
Thunderstorm Wind, Stephenson
- When
- June 12, 2:10 PM CST
- Where
- Stephenson County, 0.72 mi NE of Freeport to 2.62 mi NE of Freeport Albertus Ar
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 42.287, -89.609
Wind gusts estimated to be 65 mph blew down some 12 inch diameter tree limbs and caused structural damage to some buildings along Highway 20 south of Freeport, IL around 3:10 pm June 12.
Hail, Stephenson
- When
- June 12, 2:15 PM CST
- Where
- Stephenson County, 0.42 mi SW of Ridott
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.297, -89.477
Tennis ball to baseball-sized hail fell in Ridott, IL at 3:15 pm June 12. This report was relayed by a law enforcement official.
Thunderstorm Wind, Stephenson
- When
- June 12, 2:15 PM CST
- Where
- Stephenson County, 1.58 mi SSW of Freeport to 1.25 mi WNW of Freeport Albertus Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.259, -89.631
Wind gusts estimated to be 60 mph blew down some 3 to6 inch diameter branches on Lamm Road near Freeport, IL at 3:15 pm June 12.
Hail, Stephenson
- When
- June 12, 2:17 PM CST
- Where
- Stephenson County, 2.1 mi SE of Winneshiek
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.309, -89.520
Golf ball-sized hail fell about 3 miles west northwest of Ridott, IL at 3:17 pm June 12.
Hail, Stephenson
- When
- June 12, 2:20 PM CST
- Where
- Stephenson County, 0.69 mi S of Rock City
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.410, -89.470
Quarter to baseball-sized hail fell in Rock City, IL at 3:20 pm June 12.
Hail, Whiteside
- When
- June 12, 5:16 PM CST
- Where
- Whiteside County, 2.06 mi W of Ustick
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.880, -90.040
Nickel-sized hail fell west of Ustick, IL at 6:16 pm June 12.
Thunderstorm Wind, Carroll
- When
- June 12, 5:20 PM CST
- Where
- Carroll County, 2.74 mi ESE of Thomson to 2.35 mi SW of Ideal
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.960, -90.049
Wind gusts estimated to be 65 mph blew down a large tree on Thomson Road just east of Thomson, IL around 6:20 pm June 12.
Thunderstorm Wind, Carroll
- When
- June 12, 5:25 PM CST
- Where
- Carroll County, 0.6 mi SE of Milledgeville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.963, -89.773
Wind gusts estimated to be 65 mph blew down about six 8 to 10 inch diameter tree limbs in Milledgeville, IL at 6:25 pm June 12.
Thunderstorm Wind, Carroll
- When
- June 12, 6:00 PM CST
- Where
- Carroll County, 0.59 mi SSE of Milledgeville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.963, -89.774
Wind gusts estimated to be 60 mph blew down some two inch diameter tree branches in Milledgeville, IL at 7:00 pm June 12.
Tornado, Rock Island
- When
- June 12, 6:26 PM CST
- Where
- Rock Island County, 1.02 mi WNW of Taylor Ridge
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 41.387, -90.687
A tornado was spotted by a law enforcement official about one mile west of Taylor Ridge, IL at 7:26 pm June 12.
Hail, Mercer
- When
- June 12, 6:40 PM CST
- Where
- Mercer County, New Boston
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.170, -91.000
Nickel-sized hail fell in New Boston, IL at 7:40 pm June 12.
Hail, Rock Island
- When
- June 12, 6:40 PM CST
- Where
- Rock Island County, 0.86 mi NW of Blackhawk State Park
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.480, -90.580
Dime-sized hail fell in Rock Island, IL at 7:40 pm June 12. Very heavy rain and minor street flooding was also observed.
Thunderstorm Wind, Rock Island
- When
- June 12, 6:47 PM CST
- Where
- Rock Island County, 1.7 mi ESE of Moline
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.490, -90.490
Wind gusts estimated to be 65 mph blew down several trees and power lines in Moline, IL at 7:47 pm June 12.
Flash Flood, Rock Island
- When
- June 12, 6:50 PM CST to June 13, 5:00 AM CST
- Where
- Rock Island County, 2.15 mi NNW of Illinois City to 1.19 mi WSW of Illinois City
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Trained Spotter
- Coordinates
- 41.428, -90.919
Heavy rain resulted in flash flooding across much of Rock Island County during the evening of June 12. In Andalusia, IL, ten inches of flood waters covered all the streets in town. The town received about 3.5 inches of rain in an hour. In Moline, IL, flash flood waters about two feet deep stranded some concert goers in the parking lot of the I Wireless Center. Also, the 500 block of 1st Street and the 500 to 1100 blocks of 4th Street were closed due to sink holes. In downtown Rock Island, IL, most of the streets were flooded with the flood waters about 1 foot deep. Near Illinois City, IL, County Road 59 was washed out downhill from the Loud Thunder Forest Preserve entrance. In Milan, IL, flash flooding forced the closure of numerous roads, including Route 67 and 4th Street W between 1st Avenue and 10th Avenue.
Thunderstorm Wind, Stephenson
- When
- June 12, 9:50 PM CST
- Where
- Stephenson County, 0.81 mi W of Pearl City to 0.2 mi ENE of Pearl City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.271, -89.846
Wind gusts estimated to be 60 mph blew some tree limbs down onto some wires along Goldmine Road near Pearl City, IL at 10:50 pm June 12.
Thunderstorm Wind, Stephenson
- When
- June 12, 9:50 PM CST
- Where
- Stephenson County, Pearl City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.270, -89.830
Wind gusts estimated to be 65 mph were observed in Pearl City, IL at 10:50 pm June 12.
Thunderstorm Wind, Stephenson
- When
- June 12, 9:58 PM CST
- Where
- Stephenson County, 0.33 mi SSE of Pearl City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.266, -89.828
Wind gusts estimated to be 60 mph blew down some 4 to 6 inch diameter branches in Pearl City, IL at 10:58 pm June 12.
Flash Flood, Jo Daviess
- When
- June 12, 10:00 PM CST to June 13, 10:00 AM CST
- Where
- Jo Daviess County, 1.82 mi NE of North Hanover to 1.72 mi NE of North Hanover
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.320, -90.257
Heavy rains caused rapid rises of the Apple River during the late evening of June 12 and morning hours of June 13. The Apple river overflowed its banks and was covering W Lone Street just west of Elizabeth, IL around 11:00 pm June 12. The flash flood waters began to recede around mid morning June 13.
Thunderstorm Wind, Bureau
- When
- June 12, 10:35 PM CST
- Where
- Bureau County, 1.48 mi NNW of Sheffield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.370, -89.740
Wind gusts estimated to be 65 mph were blew down a tree just north of Sheffield, IL at 11:35 pm June 12.
Thunderstorm Wind, Bureau
- When
- June 12, 10:35 PM CST
- Where
- Bureau County, 0.36 mi N of Manlius
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.455, -89.669
Wind gusts estimated to be 65 mph blew down a tree in Manlius, IL at 11:35 pm June 12.
Thunderstorm Wind, Whiteside
- When
- June 12, 10:35 PM CST
- Where
- Whiteside County, 0.52 mi E of Sterling
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.800, -89.690
A 60 mph wind gust was measured in Sterling, IL at 11:35 pm June 12.
Thunderstorm Wind, Whiteside
- When
- June 12, 10:35 PM CST
- Where
- Whiteside County, 0.97 mi WSW of Sterling Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 41.743, -89.696
A 64 mph wind gust was measured by the Automated Weather Observing System (AWOS) at the Whiteside County Airport about 4 miles south of Sterling, IL at 11:35 pm June 12.
Thunderstorm Wind, Bureau
- When
- June 12, 10:38 PM CST
- Where
- Bureau County, 0.69 mi S of New Bedford
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.510, -89.720
Wind gusts estimated to be 70 mph blew down several trees in New Bedford, IL at 11:38 pm June 12.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Wisconsin, June 12 to 13, 20081 death · $104 million · EF1 · 46 events
- Flash Flooding and Hail in Wisconsin, June 12, 2008$49 million · 1 in hail · 11 events
- Tornadoes and Hail in Minnesota, June 12, 2008$3.2 million · EF1 · 24 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20082 injured · $262,000 · EF1 · 45 events
- Flash Flooding and Hail in Michigan, June 12 to 13, 2008$7.3 million · 1 in hail · 9 events
- Flash Flooding and Flood in Wisconsin, June 12 to 13, 2008$7.2 million · 3 events
- Tornado and Flash Flooding in Iowa, June 12 to 13, 2008$545,000 · EF0 · 50 events
- Tornado and Hail in Illinois, June 12 to 13, 20081 injured · $262,000 · EF1 · 23 events
- Tornado and Flash Flooding in Michigan, June 12 to 17, 2008$2.1 million · EF0 · 11 events
- Flood in Minnesota, June 12 to 13, 2008$1.4 million · 1 event
- Flash Flooding in Iowa, June 12 to 13, 2008$1.0 million · 2 events
- Tornado and Flash Flooding in Iowa, June 12 to 13, 2008$427,000 · EF0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117313, 117237, 117266, 117238, 117262, 117239, 117223, 117220, 117270, 117321, 117273, 117696, 117228, 117234, 117279, 117359, 117299, 117328, 117342, 117350, 117275, 117302, 117325, 117340, 117305.